Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jan 13, 2007, 10:58 PM CST for 5 counties in Texas. It took effect at Jan 13, 2007, 11:04 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 10:58 PM CST (04:58 UTC)
- In effect from
- Jan 13, 2007, 11:04 PM CST
- Expired
- Jan 14, 2007, 2:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 137 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 140504
FFWHGX
TXC339-373-407-455-471-140800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1058 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
SAN JACINTO COUNTY IN SOUTHEAST TEXAS
WALKER COUNTY IN SOUTHEAST TEXAS
POLK COUNTY IN SOUTHEAST TEXAS
TRINITY COUNTY IN SOUTHEAST TEXAS
* UNTIL 200 AM CST
* AT 1053 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL WAS FALLING ALONG AND NORTH OF A LINE FROM
MONTGOMERY TO LIVINGSTON.
* FLOODING IS EXPECTED IN OR NEAR...
LOCATIONS BETWEEN MONTGOMERY...HUNTSVILLE AND NEW WAVERLY...AND
APPLE SPRINGS...CORRIGAN...AND LIVINGSTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
A FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3113 9481 3107 9458 3099 9466 3051 9454
3050 9486 3037 9515 3017 9510 3003 9529
3017 9553 3010 9581 3043 9580 3087 9586
3091 9562 3139 9496
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 9:42 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 13, 9:42 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
942 PM CST SAT JAN 13 2007
.UPDATE...
THE SLOW MOVING COLD FRONT WAS CONTINUING TO TREK EASTWARD ACROSS
SE TX THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WERE
OCCURRING MAINLY BEHIND THE FRONT. WITH PW/S AROUND 1.7 INCHES...
AM EXPECTING WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH
ISOLATED AMOUNTS UP TO 5 INCHES WHERE THE CORE OF THE HEAVY
RAINFALL OCCURS. THE FRONT HAD JUST MOVED THROUGH DWH AND CXO AND
WAS APPROACHING IAH...SGR...AND WHARTON. WITH THIS IN MIND AND
TAKING IN CONSIDERATION THE RADAR TRENDS OVER THE PAST HOUR...
DECIDED TO TWEAK THE FLASH FLOOD WATCH AREA TO TAKE OUT BRAZOS AND
BURLESON COUNTIES IN THE FAR WEST AND JACKSON AND WHARTON COUNTIES
IN THE SOUTH. ADDED MONTGOMERY...MAINLY FOR THE WESTERN PART OF
THE COUNTY...AND TRINITY COUNTIES.
TEMPERATURES ARE A BEAR TONIGHT. THE NAM WAS OKAY...BETTER THAN
THE GFS...BUT STILL A BIT OFF IN ITS ORIENTATION OF THE FRONT.
DECIDED TO TAKE THE NAM THROUGH 15Z SUNDAY...THEN EXTRAPOLATE ITS
TEMPERATURES BETWEEN 15Z AND 03Z. THE MODEL LOOKS VERY REASONABLE
IN HOLDING THE FRONT UP A BIT ON SUNDAY AS IT GETS TO THE COAST.
WITH A COUPLE OF SHORTWAVES APPROACHING FROM THE SOUTHWEST IN THE
UPPER FLOW...THIS LOOKS REASONABLE. OF COURSE...HAD TO TWEAK THE
MOISTURE GRIDS AS WELL.
ANOTHER WEATHER ITEM TO FIGURE WILL BE FOG CHANCES. WITH GLS DOWN
TO 1 MILE...DECIDED TO ADD AREAS OF FOG MAINLY TO THE COASTAL
AREAS OF GALVESTON COUNTY.
&&
.PREV DISCUSSION... /ISSUED 608 PM CST SAT JAN 13 2007/
UPDATE...
FRONT HAS MADE LITTLE PROGRESS DURING THE DAY THROUGH OUR
CWA...TOOK 11 HOURS TO TRAVEL THE 30 ODD MILES FROM CLL TO UTS.
CONVECTION THAT EARLIER LED TO FLASH FLOODING IN PARTS OF EWX AREA
NOW LINED UP SOUTHWEST TO NORTHEAST OVER THE WESTERN AND NORTHERN
PORTION OF SOUTHEAST TEXAS...ALONG AND JUST BEHIND THE FRONT.
SATELLITE CLEARLY SHOWING CLOUD TOP COOLING LAST COUPLE OF HOURS. 88D
VWP AND PROFILER DATA SHOW DEEP SOUTHERLY FLOW OF AIR THAT HAS MOISTENED
UP TO AROUND 1.75 PW... WHICH IS AT THE MAXIMUM OBSERVED IN
JANUARY THIS AREA. RADAR INDICATED RAINFALL OF 1 TO 2 INCHES
ALREADY WESTERN COLORADO INTO AUSTIN COUNTY. GIVEN THE SHALLOW
AND SLOWER MOVING FRONT...DEEP TROUGH TO WEST EJECTING MINOR
IMPULSES AND PRESERVING EXTREMELY MOIST SOUTHERLY FLOW
ALOFT...THREAT FOR TRAINING HEAVY RAINFALL SEEMS HIGH TO US.
ISSUED A FLOOD WATCH FOR TONIGHT FOR AREAS WEST AND NORTH OF THE
HOUSTON METRO AREA AND POSSIBLY WILL NEED TO EXTEND EASTWARD
TOMORROW. MADE GRID ADJUSTMENTS BASED ON SLOWER TIMING FOR WIND
SHIFT. NOW LOOKS LIKE THE FRONT WILL BE VERY SLOW TO MOVE THROUGH
HOUSTON PROPER SUNDAY...BEFORE FINALLY MOVING OFF THE COAST BY
EVENING. 30/40
AVIATION...
CONDITIONS EXPECTED TO DETERIORATE RATHER QUICKLY TONIGHT.
ALTHOUGH INITIALLY MVFR AROUND THE BIG AIRPORTS SATURATED AIR AND
SLIGHT COOLING SHOULD LOWER CIGS TO IFR. PERIODS OF RAIN
AND EVENTUALLY THUNDERSTORMS (MIDNIGHT AND BEYOND IAH-SGR-HOU)
BRING VSBY DOWN AS WELL. NO IMPROVEMENT SUNDAY...IN FACT COULD BE
WORSE SHOULD PERSISTENT RAIN CONTINUE AS FRONT WALLOWS THROUGH THE
AREA. 30
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 37 39 30 32 27 / 100 80 80 80 40
HOUSTON (IAH) 48 60 35 37 29 / 70 70 70 80 60
GALVESTON (GLS) 62 67 40 40 35 / 50 60 60 80 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING ZONES:
AUSTIN...COLORADO...GRIMES...HOUSTON...MADISON...
MONTGOMERY...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST SUNDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...40
AVIATION/MARINE...30Hazardous weather outlook, Jan 13, 3:48 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 348 PM CST SAT JAN 13 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-141300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 348 PM CST SAT JAN 13 2007 ...THREAT OF WINTER WEATHER INCREASING ACROSS PORTIONS OF SOUTHEAST TEXAS SUNDAY NIGHT INTO WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TRAINING SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AND NORTHERN PORTIONS OF SOUTHEAST TEXAS COULD PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A THREAT FOR RAIN...FREEZING RAIN AND SLEET SUNDAY NIGHT THOUGH WEDNESDAY MORNING ACROSS MUCH OF INLAND SOUTHEAST TEXAS WHICH COULD LEAD TO SIGNIFICANT ICE ACCUMULATIONS ACROSS PORTIONS OF SOUTHEAST TEXAS. A WINTER STORM WATCH MAY BE REQUIRED. SEE THE LATEST SPECIAL WEATHER STATEMENT ISSUED BY THIS OFFICE FOR DETAILS ON HOW THIS IS EXPECTED TO EVOLVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:50 PM CST | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Washington | 3 hr |
| Jan 14, 12:07 AM CST | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Washington | 4 hr |
| Jan 14, 2:05 AM CST | Flash Flood Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jan 14, 5:09 AM CST | Winter Storm Watch | HGX | Brazos, Burleson, Grimes, Houston, Madison, Trinity and 2 more | 24 hr |
| Jan 14, 9:23 AM CST | Dense Fog Advisory | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 7 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.